Do I have the Tyndall effect? (Photo)

I had 1/2 a syringe of restylane injected under each eye a week and a half ago by a plastic surgeon. She hit a blood vessel and I have a bruise under one eye that is taking a long time to heal. I'm worried that I can see blue/green under it. I've added photos in various lighting

Doctor Answers 8

Tyndall effect?

This looks more like bruising then a Tyndall effect. Whenever there is associated bruising with injections it takes longer to see your final result as it is discolored and more swollen.  I usually say you will see your results around two weeks but I would give it a couple of more in your case. Best if luck.


Boston Oculoplastic Surgeon
5.0 out of 5 stars 8 reviews

Discoloration under the eye after filler injection

Thank you for your question. It appears as if you have bruising rather than Tyndall effect. I would recommend treatment with a vascular specific laser which can help the bruising resolved more quickly. After the bruising has resolved, then it will be able to determine to whether or not there is any visible effect of the filler itself. Best of luck.

Brian Biesman, MD
Nashville Oculoplastic Surgeon
4.8 out of 5 stars 41 reviews

Restylane under the Eyes and bruises

It appears from the photo that you still have some moderate bruising under the eyes from the fillers.  I would definitely take Arnica and consider having the V-Beam laser to help correct this bruising quickly.  Best, Dr. Green

Michele S. Green, MD
New York Dermatologist
5.0 out of 5 stars 78 reviews

Bruising from filler under the eye

Bruising from filler can vary greatly from patient to patient, from location of injection and by injection technique.  To avoid bruising, avoid blood thinning agents, hydrate, and potentially take arnica montana starting on the day of injections.  Prior and immediately after injections, cold compresses can decrease the chance of bruising.  If bruising does occur, it may last several days.  A physician with experience using vascular lasers can sometimes treat bruises to speed their recovery.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 11 reviews

Persistent bruise

 Thank you for sharing your question and posting photographs. You have a persistent bruise and it will take more time for it to resolve. See your doctor for further evaluation. 
Good luck,

James R. Gordon, MD, FACS, FAAO
New York Oculoplastic Surgeon
5.0 out of 5 stars 144 reviews

Do I have the Tyndall effect?

NO! That is NOT a Tyndall effect. It is resolving bleeding>>>>>>>>>>>>>>>>>>>>>>>>>>

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.6 out of 5 stars 174 reviews

Under eye problem after Restylane

It appears that you have a bruise which is not unusual in this area since there are so many blood vessels.  Tyndall effect if a bluish color from reflected light

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 4 reviews

No this is a bruise

this is just a bruise. unfortunately, sometimes it takes two to three weeks for the bruise to resolve. Please, be patient and give it more time.

Soheila Rostami, MD, FAAO, FABCS
McLean Oculoplastic Surgeon
5.0 out of 5 stars 15 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.